Hail, Butler
- When
- July 21, 11:42 AM EST
- Where
- Butler County, Jetson
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.250, -86.533
8 thunderstorm wind, 2 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 21, 2:30 AM EST, 9 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 AM EDT MON JUL 21 2003 ...MAIN QUESTIONS CONCERN PRECIPITATION CHANCES TODAY AND THE TRACK OF EXISTING MCS...SLOWING OF FRONTAL PASSAGE. MCS OVER CENTRAL IL MOVING SE THIS MORNING CAUSES SOME TIMING AND TRACKING ISSUES...SHOULD MAKE ITS AWAY ACROSS OUR SOUTHERN INDIANA COUNTIES BY 11Z. POSSIBILITY OF SEVERE STORMS...DAMAGING WINDS AND SOME HAIL SHOULD BE EXPECTED IN THOSE STORMS. MESO ETA SHOWS AXIS OF HIGH CAPES ACROSS SOUTHERN INDIANA TO NEAR LOUISVILLE. MCS SHOULD RIDE ALONG THIS AREA INTO SOUTHERN IN...WILL GO NEAR CAT POPS IN THOSE COUNTIES TO COVER THIS SCENARIO. REST OF AREA WILL KEEP TO LIKELY NORTH KY AND HIGH CHANCE SOUTH KY. SOME DISAGREEMENT ON THE TIMING OF THE PASSAGE OF THE FRONT...WILL GO WITH SLOWER ETA MODEL AND KEEP SOME CLOUDS AND PRECIP IN REGION THROUGH WED MORN AS THE UPPER LEVEL TROUGH AXIS SWINGS THROUGH BY EARLY MORN WED. CLEARING WILL COME QUICKLY WITH DRY AND LESS HUMID CONDITIONS FROM MID WEEK UNTIL THE WEEKEND...AS THE STRONG NORTHERLIES BEHIND THE FRONT WILL KICK IN THROUGH FRIDAY AS WE WILL THEN START TO CREEP BACK UP TO MORE LATE JULY LIKE TEMPS AND HUMIDITY. MOS TEMPS NOT IN AGREEMENT EARLY...WENT ABOVE THE ETA A FEW DEGREES. MOS BLEND FOR MID AND LATE WEEK. .LMK...NONE. SCHOTT
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-220930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER INDICATES THAT THERE WILL BE A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON...ESPECIALLY ACROSS CENTRAL AND SOUTHERN KENTUCKY. A FEW OF THESE STORMS COULD CONTAIN DAMAGING WINDS AND HAIL. THUNDERSTORMS MAY REDEVELOP THIS EVENING AHEAD OF A COLD FRONT...WHICH WILL CROSS INTO KENTUCKY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE STORMS WILL CONTINUE ACROSS THE AREA ON TUESDAY AND END TUESDAY NIGHT AS THE FRONT SLOWLY PUSHES SOUTH THROUGH CENTRAL KENTUCKY. THE MAIN THREAT FROM THESE STORMS WILL BE WIND DAMAGE AND HAIL. THE NEXT THREAT OF ANY STORMS WILL COME ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUIRED ON TUESDAY. DENMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0738 AM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM SALEM IN WIND DAMAGE
07/21/03 WASHINGTON NUMEROUS TREES DOWN ACROSS
NORTHERN HALF OF COUNTY.
REPORTED BY LAW
ENFORCEMENT.
PKWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0800 AM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM MADISON IN WIND DAMAGE
07/21/03 JEFFERSON POWER LINES DOWN. REPORTED
BY LAW ENFORCEMENT.
PKWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0840 AM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0812 AM JASPER IN WIND DAMAGE
07/21/03 DUBOIS TREE DOWN AND ALSO LARGE
LIMB DOWN ACROSS ROAD JUST
WEST OF JASPER. REPORTED BY
SPOTTER.
PKWINZ077>079-092-KYZ031>033-211415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 945 AM EDT MON JUL 21 2003 SEVERE THUNDERSTORM WATCH NUMBER 784 WHICH WAS IN EFFECT UNTIL NOON EDT HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN SOUTH CENTRAL INDIANA JEFFERSON...SCOTT...WASHINGTON AND CLARK IN NORTH CENTRAL KENTUCKY TRIMBLE...HENRY AND OLDHAM DK
The national radar mosaic for the moment the first event began.
8 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.
Trees were downed.
Highways 54N and 261N were barricaded due to high water.
A tree and some large limbs were down across highway 728.
Trees were downed across the northwest part of the county.
Trees were downed.
Trees were downed.
Trees were downed.
Trees were downed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370353, 5370294, 5370295, 5370354, 5370620, 5370621, 5370622, 5370623, 5370624, 5370625, 5370626.